Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: High doses of Parnate-SLS? dennison

Posted by SLS on January 31, 2001, at 20:38:55

In reply to Re: High doses of Parnate-SLS?, posted by dennison on January 31, 2001, at 12:48:29

Hi Dennison.

Would you be kind enough to answer a few questions regarding tranylcypromine and octopamine?

1. Is the route of the tranylcypromine-induced increase of octopamine formation produced via PEA metabolism, or is it the result of an inhibition of an enzyme directly responsible for its degradation?

2. Does octopamine displace NE in synaptic vesicles and act as a false transmitter?

3. Are any of the PEA-related substances products of the metabolism of tranylcypromine?

Dosages of tranylcypromine in excess of 200mg have occasionally been needed to produce a response in treatment-resistant cases.

Thanks for any reply.


- Scott


> In reply to the higher doses of tranylcypromine a.k.a. parnate . There has been some encouraging results with higher doses 90mg-130mg in refractory depressions. The main benefit to these higher doses has ironically been a lessening of any side-effects that were experienced at the lower doses that resulted from the functional sympathetic block that maoi's cause. This sympathetic block at lower doses is caused mainly from replacement of norepinephrine by octapamine which has only 1% of the functionality of norepinephrine itself. The higher doses seem to not manifest this sympathetic block--therefore the problem with low blood pressure and when standing and the lethargy which it produces is avoided.It has been postualated that the lessening of this sympathetic block phenomena is due to the higher parnate having a more pronounced sympathomimetic effect thus reversing or preventing the sympathetic block that occurs at lower doses. You need to work closely with your doctor if you are interested in these high dose parnate doses,but if you are experiencing unresponsiveness or rather severe side-effects at the lower doses 30-60 discussing the higher dose option may well be worthwhile.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:46965
URL: http://www.dr-bob.org/babble/20010131/msgs/53064.html